MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE SYRINGE; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306507
Health Effect - Clinical Code No Information (3190)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a few bd¿ pre-filled normal saline syringes had a "milky substance" in them.
 
Additional Manufacturer Narrative
Investigation summary: one hundred and eleven samples belonging to lot number: 805211c were received for evaluation by our quality engineer team for the defect of foreign matter.A device history record review did not reveal any detected non-conformances during the production of lot number: 805211c.Out of the one hundred and eleven samples, a white substance was observed within one opened sample.An additional one hundred and twenty retained samples of the same lot number were visually inspected and no signs of foreign matter were observed.A small portion of the substance was removed and fourier transform infrared (ftir) spectroscopy was performed.The spectral analysis revealed that the material had a strong match to fluorosilicone fluid.The exact cause of the foreign matter identified is unknown.The fluorosilicone fluid is not used or manufactured at the bd franklin facility therefore, it is believed to have originated from the syringe supplier.A supplier corrective action request has been submitted to the syringe supplier for this issue, in order to further determine the origin of the fluid identified.The results will be tracked and reviewed within bd franklin's next management review meeting.Complaints received for this device and defect will be monitored by our quality team for signs of emerging trends.Due to the low occurrence of this defect, no further actions will be taken at the bd franklin facility.
 
Event or Problem Description

Brand Name
BD¿ PRE-FILLED NORMAL SALINE SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key8137951
Report Number2134319-2018-00116
Device Sequence Number1106824
Product Code FOZ
UDI-Device Identifier30382903065074
UDI-Public30382903065074
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/20/2021
Device Catalogue Number306507
Device Lot Number805211C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;